Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 191, NWS Lubbock, TX

June 12, 2012Yoakum County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2012, 7:22 PM CDT for Yoakum County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 7:22 PM CDT (00:22 UTC)
Expired
Jun 12, 2012, 8:15 PM CDT
In force
53 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Yoakum County, TX

The radar

The Lubbock radar (KLBB), 116 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:00 PM CDTHAIL 110 Wnw Plains, TXHAIL COVERED THE YARD
Jun 12, 8:25 PM CDTHAIL 17 N Plains, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:44 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1015 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1015 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2690 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS54 KLUB 130022
SVRLUB
TXC501-130115-
/O.NEW.KLUB.SV.W.0191.120613T0022Z-120613T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
722 PM CDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOAKUM COUNTY IN NORTHWEST TEXAS.

* UNTIL 815 PM CDT

* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15   
  MILES WEST OF DENVER CITY...AND MOVING NORTHEAST AT 35 MPH.  THIS 
  STORM HAS A HISTORY OF PRODUCING 2 INCH HAIL ACROSS EASTERN LEA 
  COUNTY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BRONCO AND
  PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3312 10307 3338 10306 3337 10287 3332 10267
      3316 10261 3296 10261 3295 10264 3295 10306
      3296 10307 3311 10307
TIME...MOT...LOC 0022Z 224DEG 29KT 3299 10306

$$
1 follow-up statement
920 
WWUS54 KLUB 130043
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
743 PM CDT TUE JUN 12 2012

TXC501-130115-
/O.CON.KLUB.SV.W.0191.000000T0000Z-120613T0115Z/
YOAKUM TX-
743 PM CDT TUE JUN 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YOAKUM COUNTY
UNTIL 815 PM CDT...

AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
STORM WAS LOCATED 10 MILES SOUTHWEST OF PLAINS...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PLAINS AND BRONCO AND LOCATIONS ALONG U.S. HIGHWAY 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO TWO INCHES IN 
DIAMETER. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.

&&

LAT...LON 3312 10307 3338 10306 3337 10287 3332 10267
      3316 10261 3296 10261 3295 10264 3295 10306
      3296 10307 3311 10307
TIME...MOT...LOC 0042Z 222DEG 26KT 3312 10297

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:45 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 12, 6:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
645 PM CDT TUE JUN 12 2012

.AVIATION...
POTENTIAL FOR THUNDERSTORMS TOPS THIS FCST. BEST CHANCES LOOK TO
BE INITIALLY AT KLBB PERHAPS AS EARLY AS 03Z-05Z BUT PERHAPS A BIT
LATER AS REFLECTED IN THE OFFICIAL FORECAST AT PRESENT. CURRENT
ACTIVITY SOUTHWEST OF KLBB SOME 100NM OR SO THOUGH WE WILL ALSO
HAVE TO CAREFULLY WATCH A CONVECTIVE SYSTEM OUT OF THE NW
PANHANDLE WHICH MAY AFFECT BOTH KLBB AND KCDS LATE TONIGHT.
OUTSIDE OF STORMS..CONDITIONS ARE EXPECTED TO REMAIN VFR.

&&

.PREV DISCUSSION... /ISSUED 417 PM CDT TUE JUN 12 2012/

SHORT TERM...
PRETTY MUCH IN A HOLDING PATTERN TO SEE HOW THINGS EVOLVE THIS
AFTERNOON.  TTU AND OUN WRF RUNS ARE ALL SHOWING CONVECTION
DEVELOPING ACROSS EASTERN NEW MEXICO/PERMIAN BASIN WITH FURTHER
DEVELOPMENT ACROSS THE SOUTH PLAINS.  THESE AREAS GRADUALLY CONGEAL
INTO A COUPLE OF MCS CLUSTERS...FIRST ONE THE MODELS HINT AT IS
ACTIVITY ACROSS THE PERMIAN BASIN MOVING EAST WITH THE SECOND ONE
DEVELOPING ACROSS NORTHEAST NEW MEXICO AND SLIDING SOUTHEAST ACROSS
THE PANHANDLE AND DOWN INTO THE NORTHERN SOUTH PLAINS/ROLLING
PLAINS.  UNFORTUNATELY THESE SCENARIOS DO NOT BODE TOO WELL FOR THE
HUB CITY BUT THERE STILL IS A CHANCE THAT WE COULD SEE SOME ACTIVITY
LATER THIS AFTERNOON.  LATEST SOUNDING INFORMATION FROM THE TEXAS
TECH MESONET INDICATES THAT THERE IS STILL A POST-OUTFLOW BOUNDARY
AIRMASS ACROSS THE REGION WITH DEEP BOUNDARY LAYER MOISTURE UP TO
AROUND 700 MB AND A FAIRLY HIGH FREEZING LEVEL.  THERE ALSO IS A
FAIRLY STRONG CAP OVER THE REGION IN THE TTU SOUNDING THAT WILL
NEED SOME HELP ERODING EITHER BY WEAK SYNOPTIC SCALE LIFT...
COOLING/DRYING ALOFT...OR CONTINUED MIXING OF THE BOUNDARY LAYER
AS TEMPERATURES WARM UP.

SHEAR PROFILES ARE STILL SUFFICIENT FOR SEVERE WEATHER ALTHOUGH THE
HAIL THREAT MAY BE MITIGATED SOMEWHAT BY THE HIGH FREEZING LEVELS.
WILL ALSO HAVE TO CONSIDER THE POSSIBILITY OF HEAVY RAINFALL WITH
THE AMPLE BOUNDARY LAYER MOISTURE AND INITIAL SLOW STORM MOTION
BEFORE STORMS ORGANIZE INTO SOME FORM OF A COMPLEX/SYSTEM. BECAUSE
OF THE POSSIBILITY OF A SERIES OF STORM COMPLEXES AFFECTING THE
AREA LATE THIS EVENING AND AGAIN POSSIBLY OVERNIGHT...OPTED TO
KEEP POPS FAIRLY GENERALIZED TONIGHT THEN TAPER THEM OFF FOR
TOMORROW MORNING. CHANCES ONCE AGAIN INCREASE WEDNESDAY AFTERNOON
AS THE NAM HINTS AT ANOTHER COMPLEX TRYING TO DEVELOP ACROSS
EASTERN NEW MEXICO AND SLIDES TOWARDS THE AREA THROUGH TOMORROW
AFTERNOON.

JORDAN

LONG TERM...
BRIEF UL RIDGING WILL EXIST TOMORROW EVENING THROUGH EARLY
THURSDAY MORNING...AS FORECAST MODELS HINT AT AN EMBEDDED
DISTURBANCE THAT MAY BE THE SYNOPTIC SPARK TO INITIATE STORMS
ALONG THE DRYLINE ACROSS EASTERN NEW MEXICO. ADEQUATE
SOUTHWESTERLY MEAN FLOW MAY ALLOW STORMS TO FILTER ACROSS THE
SOUTHERN PLAINS TOMORROW NIGHT. LLJ INCREASING TO AOA 30 KTS
COMBINED WITH PWATS EXCEEDING 1.00 INCH...LITTLE TO NO CONVECTIVE
INHIBITION...AND BEING ABLE TO TAP INTO THE PROGGED SFC-BASED CAPE
VALUES OF 1.5-2.5 KG/KG SUGGESTS THE POTENTIAL FOR STRONG TO
SEVERE STORMS WITH MODERATE RAINFALL...HAIL AND BRIEF GUSTY WINDS
THE PRIMARY THREATS. HOWEVER TONIGHTS ANTICIPATED CONVECTION COULD
WRECK HAVOC ON TOMORROW NIGHTS SUPPOSED CONVECTION...AS THE
DISPLACEMENT OF LINGERING BOUNDARIES COULD SERVE AS /1/ THE FOCUS
FOR BEST PRECIP AND /2/ POSSIBLY INDUCE LOWERED DEWPOINTS THAN
EXPECTED. WILL OPT TO MAINTAIN MENTIONABLE POPS WITH BEST CHANCES
ACROSS THE WEST NEAREST TO THE DRYLINE. STORMS DEVELOPING ALONG
THE DRYLINE MAY OCCUR ONCE AGAIN LATE THURSDAY AFTERNOON...AS AN
UL TROUGH DIGS ESE ACROSS THE SOUTHWESTERN CONUS WHICH WILL
PROMOTE SOUTHWESTERLY FLOW ALOFT. AS A RESULT...THE DRYLINE WILL
MOVE CLOSER TO THE TEXAS/NEW MEXICO STATE LINE AS SOUTHEASTERLY
SFC WINDS EAST OF THE DRYLINE SURGES IN DEWPOINTS IN THE 50S AND
60S. SEVERE INDICES MAY BE SIMILAR TO TOMORROW NIGHT /SFC-BASED
CAPE AOA 2.5 KJ/KG...LITTLE TO NO CIN AND INVERTED-V SOUNDING
PROFILES/...AND THEREFORE POSE A THREAT FOR HAIL AND GUSTY WINDS.

THEREAFTER...THE AFOREMENTIONED SOUTHWESTERN CONUS UL DISTURBANCE
WILL RETROGRADE WEST ACROSS THE PACIFIC OCEAN...AND UA RIDGING WILL
COMMENCE ACROSS THE EASTERN CONUS. THIS SYNOPTIC SETUP WILL ALLOW
DEWPOINTS TO BE IN THE 50S AND 60S ACROSS THE CWA...AND ALSO CAUSE
THE DRYLINE TO LINGER NEAR THE TEXAS/NEW MEXICO LINE FRIDAY-SUNDAY.
LONG TERM SOLUTIONS FIRE STORMS ALONG THE DRYLINE AND ADEQUATE SOUTH
TO SOUTHWESTERLY MEAN FLOW SUGGESTS THE POTENTIAL FOR STORMS TO
FILTER ACROSS THE WESTERN ZONES EACH AFTERNOON/EVENING DURING THE
SAID PERIOD. EARLY NEXT...THE GFS AND TO A LESSER EXTENT THE ECMWF
DISPLAY A BROAD UA LOW DIGGING ESE ACROSS THE CENTRAL/HIGH
PLAINS...WITH ITS SOUTHERN PERIPHERY MOVING ACROSS THE SOUTHERN
PLAINS MONDAY...AND THUS ENCOURAGING FLOW ALOFT TO EVOLVE TO A
SLIGHT NORTHWEST FLOW. WEST TO NORTHWEST SFC WINDS WILL SHIFT THE
DRYLINE TO OFF THE CAPROCK MONDAY NIGHT...AND REMAINING THERE
THROUGH THE END OF THE EXTENDED PERIOD. AN INCOMING COLD FRONT MAY
PROVIDE ANOTHER FOCUS FOR STORMS ESPECIALLY IF IT IS CAPABLE OF
INTERACTING WITH THE LINGERING DRYLINE. WILL HOWEVER MAINTAIN SILENT
POPS BEYOND SUNDAY NIGHT...GIVEN THE SYNOPTIC PATTERN COULD DIFFER
BY DAY 7.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        61  89  64  92  63 /  60  30  30  20  20
TULIA         64  88  64  91  64 /  60  30  20  20  20
PLAINVIEW     65  88  65  91  66 /  60  30  20  20  20
LEVELLAND     68  90  67  94  66 /  60  30  20  20  20
LUBBOCK       67  89  69  93  68 /  60  30  20  20  20
DENVER CITY   69  94  70  94  67 /  60  30  30  20  20
BROWNFIELD    69  92  70  94  67 /  60  30  20  20  20
CHILDRESS     68  89  70  92  69 /  60  30  20  20  20
SPUR          69  91  69  93  69 /  60  20  20  20  20
ASPERMONT     71  93  72  95  73 /  60  20  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/26
Hazardous weather outlook, Jun 12, 11:32 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1132 AM CDT TUE JUN 12 2012

TXZ021>044-131645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1132 AM CDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE OUTLOOK AREA...BUT WILL BE GREATEST
ACROSS THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH
PLAINS. STRONG AND COOL EAST TO NORTHEAST WINDS EMANATING FROM
THUNDERSTORMS THAT MOVED ACROSS THE PANHANDLE EARLY THIS MORNING
HAVE STABILIZED THE AIR MASS ACROSS THE AREA AND HAVE SHIFTED THE
CONVERGENCE ZONE ALONG THE OUTFLOW BOUNDARY WELL WEST AND SOUTH OF
THE AREA. THIS BOUNDARY IS UNLIKELY TO SHIFT TOO FAR TO THE NORTH
THIS AFTERNOON DESPITE SOME HEATING DURING THE AFTERNOON. THUS...
THE MAIN FOCUS FOR THUNDERSTORM INITIATION IS LIKELY TO BE OUTSIDE
THE OUTLOOK AREA. THUNDERSTORMS THAT FORM TO THE WEST OF THE AREA
ON THE HIGH TERRAIN OF NEW MEXICO WILL MOVE TO THE EAST AND ARE
EXPECTED TO ENTER THE WESTERN SOUTH PLAINS AREA THIS EVENING.
HOWEVER...HEATING THAT OCCURS THIS AFTERNOON WILL CAUSE SOME
DESTABILIZATION OF THE AIR MASS IN PLACE ACROSS THE AREA...AND
UPPER LEVEL SUPPORT FROM AN UPPER LEVEL JET STREAK AND DISTURBANCE
MOVING ACROSS THE SOUTHERN PLAINS MAY RESULT IN SOME THUNDERSTORM
INITIATION WELL NORTH AND EAST OF THE OUTFLOW BOUNDARY AS WELL.
IN BOTH OF THESE SCENARIOS ENOUGH INSTABILITY WILL BE PRESENT AND
WINDS IN THE LOWER TO MIDDLE PARTS OF THE ATMOSPHERE WILL BE
FAVORABLE FOR SOME STORMS TO BECOME SEVERE WITH HAIL TO THE SIZE
OF GOLFBALLS AND DAMAGING WIND GUSTS. ISOLATED TORNADOES AND MINOR
FLOODING WILL BE A LESSER RISK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
AREA EACH AFTERNOON AND EVENING FROM WEDNESDAY THROUGH SUNDAY...
WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:06 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum54 min
Jun 12, 8:40 PM CDTSevere Thunderstorm WarningLUBHockley35 min
Jun 12, 9:16 PM CDTSevere Thunderstorm WarningLUBHockley, Lamb27 min
Jun 12, 10:47 PM CDTSpecial Weather StatementLUBCastro, Parmer28 min
Jun 12, 11:17 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer43 min
Jun 12, 11:36 PM CDTSevere Thunderstorm WarningLUBParmer24 min
Jun 12, 11:36 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall, Swisher24 min
Jun 12, 11:47 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran58 min
Jun 12, 11:50 PM CDTSevere Thunderstorm WarningLUBBailey, Hale, Lamb10 min
Jun 13, 12:03 AM CDTSevere Thunderstorm WarningLUBBailey, Briscoe, Castro, Floyd, Hale, Hall and 4 more57 min
Jun 13, 12:29 AM CDTAreal Flood AdvisoryLUBBriscoe, Castro, Childress, Hall, Parmer, Swisher4 hr
Jun 13, 12:43 AM CDTSpecial Weather StatementLUBCochran, Hockley32 min
Jun 13, 12:59 AM CDTSpecial Weather StatementLUBCochran, Cottle, Crosby, Dickens, Hockley, Lubbock and 1 more31 min
Jun 13, 1:04 AM CDTSpecial Weather StatementLUBBailey, Briscoe, Castro, Childress, Floyd, Hale and 4 more26 min
Jun 13, 1:13 AM CDTAreal Flood AdvisoryLUBBailey, Cottle, Floyd, Hale, Lamb, Motley3 hr
Jun 13, 1:18 AM CDTSevere Thunderstorm WarningLUBMotley42 min
Jun 13, 1:21 AM CDTSevere Thunderstorm WarningLUBBailey, Parmer24 min
Jun 13, 1:33 AM CDTSpecial Weather StatementLUBCochran, Crosby, Dickens, Garza, Hockley, Kent and 2 more42 min
Jun 13, 1:35 AM CDTSpecial Weather StatementLUBBailey, Briscoe, Castro, Childress, Cottle, Floyd and 6 more40 min
Jun 13, 1:51 AM CDTSevere Thunderstorm WarningLUBCottle24 min
Jun 13, 2:15 AM CDTSpecial Weather StatementLUBGarza, Lynn45 min
Jun 13, 2:18 AM CDTSpecial Weather StatementLUBCottle, King42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.